MAUDE Adverse Event Report: ARTHREX, INC. DRILL GUIDE, UNIVERS VAULTLOCK GLEN, MD; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. DRILL GUIDE, UNIVERS VAULTLOCK GLEN, MD; MANUAL INSTR, GENERAL SURGICAL
Model Number DRILL GUIDE, UNIVERS VAULTLOCK GLEN, MD
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint is confirmed.Upon visual evaluation, it was noted that one of the holes has damaged on the thread area and the part of the threaded tip at the distal end of the drill guide handle that broke off is inside the drill guide.The device has corrosion marks on it.The most likely cause for the reported failure can be attributed to wear and tear.
 
Event or Problem Description
On 08/18/2022, it was reported by a sales representative via sems that an ar-9236-02pp univers vaultlock¿ glenoid trial, medium, an ar-9215-1-02 glenoid drill guide handle, long and an ar-9231-02pp drill guide, univers vaultlock¿ glenoid, medium had an issue during a total shoulder arthroplasty procedure on (b)(6) 2022.It was a tough anatomic shoulder arthroplasty case with tight exposure.When removing the medium vaultlock drill guide, the threaded tip of the drill guide handle broke off inside the drill guide, rendering both instruments defective.Later when removing the medium vaultlock trial, the central peg broke off.The piece broke off inside the patient and was retrieved from the patient.The case was completed successfully.The ar-9236-02pp was not available for return as it was disposed of by the hospital staff.This was discovered during use with no impact to the patient.

Brand Name
DRILL GUIDE, UNIVERS VAULTLOCK GLEN, MD
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19469661
Report Number1220246-2024-04953
Device Sequence Number12606535
Product Code MDM
UDI-Device Identifier00888867239043
UDI-Public00888867239043
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL GUIDE, UNIVERS VAULTLOCK GLEN, MD
Device Catalogue NumberAR-9231-02PP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Initial Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown